Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 206, NWS Atlanta, GA

July 12, 2019Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 12, 2019, 2:42 AM EDT for Gwinnett County, Georgia. It was in force for 101 min.

The area

The outline as issued.

The facts

Issued
Jul 12, 2019, 2:42 AM EDT (06:42 UTC)
Expired
Jul 12, 2019, 4:23 AM EDT
In force
101 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 10.65 ft at Jul 12, 2019, 3:00 AM EDT.

actionminormoderate51007/1207/13
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

179 
WGUS42 KFFC 120642
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
242 AM EDT Fri Jul 12 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Pew Creek near Lawrenceville  affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-122042-
/O.NEW.KFFC.FL.W.0206.190712T0642Z-000000T0000Z/
/LAWG1.1.ER.190712T0616Z.190712T0616Z.000000T0000Z.UU/
242 AM EDT Fri Jul 12 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Pew Creek near Lawrenceville .
* From early this morning until further notice.
* At 2 AM Friday the stage was 9.2 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding of the natural flood plain begins. 
  The parking lot of the Saratoga Swim and Tennis Club downstream 
  from the river gauge begins to flood.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$
1 follow-up statement
590 
WGUS82 KFFC 120823
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
423 AM EDT Fri Jul 12 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Pew Creek near Lawrenceville  affecting Gwinnett County

 
GAC135-120853-
/O.CAN.KFFC.FL.W.0206.000000T0000Z-190712T0823Z/
/LAWG1.1.ER.190712T0616Z.190712T0616Z.000000T0000Z.UU/
423 AM EDT Fri Jul 12 2019

The Flood Warning is cancelled for
  The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 4 AM Friday the stage was 7.3 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* At 9 feet...Bankfull is reached upstream and downstream from the 
  river gauge at Patterson Road.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 1:51 AM EDT, 51 minutes earlier.

Area forecast discussion, Jul 12, 1:51 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
151 AM EDT Fri Jul 12 2019

.PREV DISCUSSION... /issued 756 PM EDT Thu Jul 11 2019/

UPDATE...
For 00z TAFs/Aviation. See discussion below.

PREV DISCUSSION... /Issued 321 PM EDT Thu Jul 11 2019/

SHORT TERM /Tonight through Friday Night/...

18Z special sounding shows the very dry air above 600mb evident on
the 12Z sounding remains in place over the region. Below that, very
moist air mass persists with a very tropical looking lapse rate.
This is keeping a tall, "skinny", CAPE profile over the area. Having
a hard time generating much lightning over all but the far north
where slightly steeper lapse rates are evident and a stalling
surface front is helping to enhance lift a little bit. This weak
front will get hung up along our northern border through the short-
term forecast period in the face of strong southerly low-level flow.
Except for this persistent, very moist southerly flow, the tropical
system in the Gulf of Mexico is not expected to have significant
impacts on the forecast area through Friday night. Best chances for
precipitation will still be somewhat diurnally oriented, but I am
keeping at least slight chance POPs through the overnight periods.
Stationary boundary across the far north and the possible
interaction with some of the outer bands of the Gulf tropical system
across the far south will see highest POPs across those regions.

20

LONG TERM /Saturday through Thursday/...

Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
What is forecast to be Hurricane Barry is expected to be making
landfall somewhere along the Louisiana coastline to start the long-
term forecast period on Saturday. While model guidance as well as
the official forecast from the National Hurricane Center have both
shifted slightly eastward this morning, the forecast for the local
area remains largely the same with primary impacts remaining west of
the state. Abundant moisture characterized by PWs of 2+" will
interact with a weak stationary front lingering over north Georgia
to produce a good coverage of showers and thunderstorms on Saturday
while the tropical system moves inland across LA/MS. Based on this
forecast track, scattered convective coverage can again be expected
on Sunday.

The aforementioned weak front will dissipate by early next week as
the remnants of Barry track north of the area across the Ohio Valley
as it becomes absorbed into westerly flow and around the ridge over
the Southeast. As the remnants progress north of the area through
midweek, chance PoPs will be maintained as increased moisture works
back towards to area.

RW

&&

.AVIATION...
06Z UPDATE...

SHRA/TSRA ongoing across northern most terminals but currently
only affecting PDK. Should be some low clouds develop in the wake
of this activity but confidence is low on MVFR vs IFR. Should see
VFR for most of the day on Friday with additional chances for
storm development in the afternoon. At this time, am favoring CSG
and MCN for highest chances with TEMPO group and keeping Prob30 at
ATL area terminals. Winds on the west side for ATL and should
remain there.

//ATL CONFIDENCE...06Z UPDATE...
Medium on cigs this morning.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  73  87  70 /  50  50  60  30
Atlanta         88  73  86  71 /  50  50  70  40
Blairsville     82  67  82  65 /  60  50  60  40
Cartersville    90  72  88  70 /  50  50  70  40
Columbus        89  74  86  72 /  60  50  60  30
Gainesville     86  73  85  70 /  50  50  60  40
Macon           90  73  87  71 /  60  40  60  30
Rome            90  72  88  70 /  50  50  70  40
Peachtree City  89  73  86  70 /  50  40  70  30
Vidalia         91  74  90  72 /  60  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Jul 11, 10:17 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1017 PM EDT Thu Jul 11 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1017 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

Showers and a few lingering thunderstorms will affect portions of
north Georgia, mainly along and north of I-20 and I-85, through
around midnight. The primary threats with the storms will be heavy
rain and frequent cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms can be expected each day with
the greatest thunderstorm chances during the afternoon and
evening hours. Strong to isolated severe storms will be possible
and could produce strong gusty winds, frequent lightning and
heavy rainfall. Heavy rainfall could lead to localized flooding
in flood prone areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight, but spotters
are encouraged to report any wind damage, heavy rainfall or
flooding.

In the hours before

Special weather statement, Jul 11, 8:48 PM EDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT Thu Jul 11 2019

GAZ016-120100-
White GA-
848 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 900 PM EDT...

At 847 PM EDT...a strong thunderstorm was over Cleveland...moving
east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Leaf, Mossy Creek, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3473 8362 3472 8364 3469 8364 3466 8366
      3462 8364 3458 8364 3455 8362 3452 8365
      3452 8383 3472 8386 3473 8384 3477 8363
TIME...MOT...LOC 0047Z 259DEG 16KT 3463 8375

WIND...40MPH
Special weather statement, Jul 11, 8:50 PM EDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Thu Jul 11 2019

GAZ020-030>032-120115-
Polk GA-Cobb GA-Bartow GA-Paulding GA-
850 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...NORTHWESTERN
COBB...BARTOW AND NORTHEASTERN PAULDING COUNTIES UNTIL 915 PM EDT...

At 850 PM EDT...a line of strong thunderstorms was along a line
extending from near Kingston to near Braswell...and moving east at 10
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cartersville, Acworth, Adairsville, Rockmart, Euharlee, Emerson,
White, Kingston, Braswell, Taylorsville, Cassville, Burnt Hickory
Ridge, Red Top Mountain State Park, Cross Roads, Pine Log,
Stilesboro, New Hope and Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3435 8501 3435 8500 3439 8467 3395 8470
      3398 8504
TIME...MOT...LOC 0050Z 271DEG 8KT 3428 8496 3402 8496

WIND...40MPH
Special weather statement, Jul 11, 9:12 PM EDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Thu Jul 11 2019

GAZ020-021-030>032-120145-
Polk GA-Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
912 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...NORTHWESTERN
COBB...SOUTHWESTERN CHEROKEE...SOUTHERN BARTOW AND NORTHEASTERN
PAULDING COUNTIES UNTIL 945 PM EDT...

At 912 PM EDT...a strong thunderstorm was near Euharlee, or near
Cartersville...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cartersville, Kennesaw, Acworth, Euharlee, Emerson, White, Kingston,
Taylorsville, Cassville, Lake Arrowhead, Burnt Hickory Ridge, Kellogg
Creek, Red Top Mountain State Park, Oak Grove, George Washington
Carver St Pk, Cross Roads, Stilesboro and Sutallee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3401 8500 3423 8500 3433 8457 3401 8460
TIME...MOT...LOC 0112Z 265DEG 14KT 3414 8488

WIND...40MPH
Special weather statement, Jul 11, 9:46 PM EDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Thu Jul 11 2019

GAZ020-021-032-120215-
Cobb GA-Cherokee GA-Bartow GA-
946 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHWESTERN
CHEROKEE AND SOUTHEASTERN BARTOW COUNTIES UNTIL 1015 PM EDT...

At 945 PM EDT...a strong thunderstorm was over Red Top Mountain State
Park, or near Cartersville...moving east at 25 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Cartersville, Woodstock, Acworth, Holly Springs, Emerson,
White, Waleska, Cassville, Lake Arrowhead, Kellogg Creek, Red Top
Mountain State Park, Oak Grove, Little River Landing, George
Washington Carver St Pk, Lebanon, Sutallee, Hobgood Park and
Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8486 3433 8449 3406 8446 3407 8474
      3408 8474 3408 8484
TIME...MOT...LOC 0145Z 265DEG 23KT 3416 8473
Special weather statement, Jul 11, 11:24 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1124 PM EDT Thu Jul 11 2019

GAZ013-014-021-022-033-120415-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-Pickens GA-
1124 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...NORTH
FULTON...NORTHEASTERN CHEROKEE...FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 1215 AM EDT...

At 1123 PM EDT...a line of strong thunderstorms extended from near
Marblehill to Hightower to near Drew to near Alpharetta...moving
northeast at 15 mph.

  HAZARD...Frequent cloud to ground lightning and heavy rain. Small
           hail is also possible.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Cumming, Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody,
Milton, Duluth, Free Home, Drew, Coal Mountain, Brookwood, Hightower,
Matt, Silver City, Hollis Lathem Reservoir, Holbrook and Ducktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8417 3427 8407 3404 8413 3396 8432
      3397 8434 3395 8435 3393 8441 3395 8440
      3398 8438 3399 8438 3413 8432 3424 8429
      3440 8432
TIME...MOT...LOC 0323Z 232DEG 15KT 3444 8427 3430 8420 3418 8421 3404
8431

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:14 PM EDTSpecial Weather StatementFFCLumpkin, White31 min
Jul 11, 8:48 PM EDTSpecial Weather StatementFFCWhite12 min
Jul 11, 8:50 PM EDTSpecial Weather StatementFFCBartow25 min
Jul 11, 9:12 PM EDTSpecial Weather StatementFFCBartow33 min
Jul 11, 9:46 PM EDTSpecial Weather StatementFFCBartow29 min
Jul 11, 11:24 PM EDTSpecial Weather StatementFFCDawson, Forsyth51 min
Jul 12, 7:54 AM EDTRiver Flood WarningFFCForsyth, Fulton18 hr
Jul 12, 3:34 PM EDTSpecial Weather StatementFFCDade41 min
Jul 12, 4:10 PM EDTFlash Flood WarningFFCDade, Walker4 hr
Jul 12, 4:26 PM EDTSpecial Weather StatementFFCLaurens34 min
Jul 12, 5:56 PM EDTSpecial Weather StatementFFCTroup34 min
Jul 12, 6:00 PM EDTSpecial Weather StatementFFCMeriwether30 min
Jul 12, 6:19 PM EDTSpecial Weather StatementFFCPickens26 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.